Hep C and me

I was diagnosed September 2016 with hep c genotype 2a after a routine check showed high liver enzymes. I HAD NO SYMPTOMS. I have never injected drugs and do not know how I contracted this disease. My fibroscan was 20.9 which means F4 so cirrhosis is quite bad. I HAVE NO SYMPTOMS OR SIGNS OF A LIVER PROBLEM. It seems that I could of had Hep C for many many years. I am lucky to have private health care and so I had all my tests including MRI Scans done privately to rule out any other issues such as liver cancer. Thankfully I don't have any other liver related problems. Private Health care plans don't cover medication so I had to switch back to the NHS for my treatment which I started one week ago. It's a 12 week course of Ribaviran and Sovaldi. It seems I was "lucky" that my fibroscan showed F4 as it put me up the list for NHS treatment. I did a lot of research online following my diagnosis and found a lot out from forums like this. I wanted to start a post because I am happy to share my experience so far and maybe it will help others. It sounds like I've had an easy ride but trust me It's been anything but easy. If I had a pound for every blood sample that went missing, didn't come back, was labelled wrong, was contaminated...... I would be a rich lady.

10 Replies

oldestnewest
  • Good luck I just finished my first year post treatment of Hepatitis C with those same drugs and the virus remains undetectable. I have Cirrhosis also because of the Hepatitis C (mine is 2b stage 4 fibrosis , Act grade A3) my tumor markers are starting rise ( I have several the biggest problem is the one in the spleen) all my tumors where first noticed 6 weeks after completion of 12 weeks of those medications, also a few new problems like pulmonary problems (onset of adult asthma) and heart problems (Tachycardia) , sleeping, memory and just plain wore out. I also have no idea when or where or how I got hep-c obviously it was 20-30yrs ago and now days I can't remember much .

  • thats cheery news! so i get rid of my hep c and i need to look out for tumors caused by the treatment. Thanks for the advice I will keep a look out for that. I wish you luck for your future treatment.

  • While taking the medications my eyes would hurt to where it was hard to see and get dry & itching like real bad allergies daily, I went to the Optometrists who said all is good no damage, just use Artificial tears eye drops. I hope none of these side effects find you. You need a good consistent diet if you don't have one, Good luck

  • I have to start in few weeks the same treatment but I'm very scare about the side effects. I already don't have energy, bone problems, chronic depressions and migraine ect.

    Please can let me known how you feel?

    Thanks

  • My hepatitis C has been undetectable for a year since my completion of the medication but it left me with chronic cirrhosis, so my feeling "ok" is lucky at best. I think just about everyone here is out of engery at times. I do get very exhausted and can't sleep , I have a diet from a dietitian that if I follow it is helpful . Your balance of protein is very important. The side effects of the medication is something you need to discuss with your doctor, everyone is different. The doctor should be right there all the way for any questions. Now I am dealing with Cirrhosis of the liver symptoms jaundice, fatigue, weakness, loss of appetite, itching, and easy bruising. ... Kidney Problems and tumors along with the on set of adult asthma. My least favorite is the Hepatic Encephalopathy. So I stay inside a lot and plan my outings either with others or short distances.

  • I am sorry you are going through such side effects from the HepC. I am lucky not to have any symptoms or problems despite being F4 on the fibroscan. What i will say is i am just one week into treatment and i feel full of energy and no side effects. It could be mindset i dont know but I do believe the side effects from having HepC are probably worse than possible effects of taking a drug thats going to cure you. I am not a doctor and i really cant speak for everyone but i have always been positive about beating this. I got bored reading all the side effects on the leaflet and decided to just jump in and get on with it. Everyone is different but you have to treat this and the doctors will monitor you every two weeks so if you have issues they will act. Stay positive and try and look forward to what could be a new you once you have completed treatment. I have read on several forums that side effects can kick in further into the treatment but it might not so I just have to go with it. I honestly believe it can only get better for you. Good Luck!

  • I am at the end of week 8 of HepC treatment with Viekira Pak and Ribavarin. I found the first week ok, then nasty shin bone and shoulder aches set in for a couple of weeks then got better. Some days I was poleaxed by the morning pills and had to spend several hours lying down. Found this effect was lessened considerably by taking Ribavarin 3 hours after the other pills, which liver nurse said was ok. Some evenings I was very itchy and restless. However.... now for the good news. At week 5 things suddenly got a lot better. Side effects now mild. I have not gone anaemic and can still ride my bike, if more gently than usual. I wasn't completely undetectable at end of week 4 but very low. I am dying to get my bloods done tomorrow to see if it,s worked.

    So don't be worried. It may easily not be as bad as you imagine and the rewards for going through a bit of unpleasantness are high. Once treatment was underway I stopped worrying.

  • Good luck tomorrow.

  • Thank you. ☺

  • You give me courage. Thank you

    I still wait for the treatment but for now nothing is available for genotype C.

    I feel tired and in pain. Nights and mornings are a nightmare....

    The depression is drive me crazy.

    I can go on but I don't want bother with my problems

You may also like...